MAUDE Adverse Event Report: STERILMED, INC. SCISSORS INSERT METZENBAUM DISPOSABLE; ELECTROSURG, CUT/COAG ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, REPROCESSED

STERILMED, INC. SCISSORS INSERT METZENBAUM DISPOSABLE; ELECTROSURG, CUT/COAG ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, REPROCESSED
Model Number AESPO888
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that during pre-op for a procedure, the reprocessed scissors insert metzenbaum disposable packaging contaminated the device and became unsterile.The device never came in contact with the patient and there was no patient consequence or injury.
 
Additional Manufacturer Narrative
It was reported that during pre-op for a procedure, the reprocessed scissors insert metzenbaum disposable packaging contaminated the device and became unsterile.The package and device were received.The chevron side, sealed by the packaging oem, is the section that has been opened by the handler.The sterilmed sealed part of the package remains sealed and is not affected.It is observed that the original equipment manufacturer seal has been pulled apart in an irregular manner, starting at the left edge of the chevron, rather than the center.Excessive pull force has been applied to the left-side of the package's seal, shearing into the tyvek material.The pull extends 12 inches down the left side of the seal, compared to the right-side seal, pulled down only 11 inches, with no visible shearing observed.While there are no observed loose fragments, fibers or foreign matter on the returned device, opening a package incorrectly could compromise the sterility of the contents.The packaging was damaged upon its opening.Purchased packaging is inspected by the supplier, and a certificate of compliance is sent with each shipment.The device history record of lot 2130477 (manufacturing date 01/20/2021) was reviewed and the device and packaging passed all visual inspection criteria prior to distribution to the customer.A manufacturing record evaluation was conducted and there were no identified nonconformances.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
SCISSORS INSERT METZENBAUM DISPOSABLE
Common Device Name
ELECTROSURG, CUT/COAG ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12739135
Report Number2134070-2021-00022
Device Sequence Number11992040
Product Code NUJ
UDI-Device Identifier10888551004954
UDI-Public10888551004954
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K073613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2022
Device Model NumberAESPO888
Device Catalogue NumberAESPO888
Device Lot Number2130477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown